Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 10, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Apr 29, 2014, 6:32 PM EDT for Bertie County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 6:32 PM EDT (22:32 UTC)
- Expired
- Apr 29, 2014, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Bertie County, NC
The radar
The Norfolk radar (KAKQ), 109 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 2:27 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1802 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
780
WFUS51 KAKQ 292232
TORAKQ
NCC015-292315-
/O.NEW.KAKQ.TO.W.0010.140429T2232Z-140429T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED 10 MILES NORTH OF
BETHEL...OR 12 MILES EAST OF TARBORO...AND MOVING NORTHEAST AT 25
MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
LEWISTON WOODVILLE AROUND 705 PM EDT.
ROXOBEL AROUND 710 PM EDT.
AULANDER AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE KELFORD AND
BURDEN.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3590 7693 3585 7700 3585 7704 3594 7705
3593 7719 3601 7721 3606 7733 3609 7731
3611 7724 3617 7730 3622 7728 3621 7723
3624 7721 3623 7711 3589 7683 3585 7683
3581 7687 3581 7690
TIME...MOT...LOC 2232Z 219DEG 21KT 3596 7734
$$
SCALORA1 follow-up statement
236
WWUS51 KAKQ 292259
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
659 PM EDT TUE APR 29 2014
NCC015-292315-
/O.CON.KAKQ.TO.W.0010.000000T0000Z-140429T2315Z/
BERTIE NC-
659 PM EDT TUE APR 29 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR WESTERN BERTIE COUNTY
UNTIL 715 PM EDT...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR LEWISTON
WOODVILLE...OR 13 MILES SOUTHWEST OF AULANDER...MOVING NORTHEAST AT
25 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
LEWISTON WOODVILLE AROUND 705 PM EDT.
ROXOBEL AROUND 715 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE KELFORD AND
BURDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
&&
LAT...LON 3590 7693 3585 7700 3585 7704 3594 7705
3593 7719 3601 7721 3606 7733 3609 7731
3611 7724 3617 7730 3622 7728 3621 7723
3624 7721 3623 7711 3589 7683 3585 7683
3581 7687 3581 7690
TIME...MOT...LOC 2259Z 219DEG 21KT 3608 7722
$$
SCALORAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 29, 4:48 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 29, 4:48 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
448 PM EDT TUE APR 29 2014
.SYNOPSIS...
A WARM FRONT OVER NORTH CAROLINA WILL SLOWLY LIFT NORTH THROUGH THE
MID ATLANTIC TONIGHT. MEANWHILE...A COMPLEX AREA OF LOW PRESSURE
TRACKS EASTWARD FROM THE PLAINS STATES. WIDESPREAD AND POTENTIALLY
SIGNIFICANT RAINFALL IS EXPECTED THROUGH WEDNESDAY NIGHT. HIGH
PRESSURE AND DRIER AIR SLOWLY BUILD IN FROM THE WEST THURSDAY
THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
GOES WATER VAPOR AND LONGWAVE IR CHANNELS CONTINUE TO INDICATE A
PERSISTENT MCS...WHICH HAS TRACKED FROM THE DEEP SOUTH EARLIER
TODAY...TO THE NORTHERN GULF THIS AFTERNOON. THIS HAS INHIBITED
MOISTURE TRANSPORT NORTHWARD ACROSS THE SOUTHEAST AND INTO THE MID
ATLANTIC. MEANWHILE...A 1044MB SURFACE HIGH OVER EASTERN CANADA
CONTINUES TO BUILD SSW ALONG THE EAST COAST. THIS HAS LIMITED THE
NORTHWARD MOVEMENT OF A WARM FRONT OVER NC...ESPECIALLY OVER THE
PIEDMONT. THE BOUNDARY HAS NUDGED NORTHWARD OVER THE COASTAL PLAIN
WITH MID/UPPER 60S CREEPING INTO INTERIOR NE NC. THE BEST CHANCE OF
SEVERE WEATHER WILL BE ALONG AND S OF THE WARM FRONT DUE TO
INCREASED LOW-LEVEL SHEAR. THE THREATS INCLUDE LARGE
HAIL...DAMAGING WIND GUSTS...AND ISOLATED TORNADOES...HENCE A
TORNADO WATCH THROUGH 9PM FOR PORTIONS OF NE NC AWAY FROM THE COAST.
FARTHER N...ELEVATED CONVECTION IS DEVELOPING ABOVE THE LOW-LEVEL
CAD WEDGE AS THE THERMODYNAMIC PROFILE IS UNSTABLE ALOFT. THESE
UPDRAFTS HAVE THE POTENTIAL TO PRODUCE HAIL.
THE HIGH IS PROGGED TO SLOWLY WEAKEN OVERNIGHT. MEANWHILE...MOISTURE
TRANSPORT IS EXPECTED TO RECOVER. SHRA AND EMBEDDED TSTMS ARE
EXPECTED TO INCREASE IN COVERAGE TONIGHT (ESPECIALLY ACROSS WESTERN
PORTIONS)...WITH THE AXIS OF HEAVIEST RAIN SETTING UP ACROSS THE VA
PIEDMONT. THE HIGHEST POPS WILL BE ACROSS THE PIEDMONT
OVERNIGHT...AND THEN TREND THROUGH CENTRAL AND NE PORTIONS AFTER
MIDNIGHT. AT THIS TIME...ONLY CHC POPS ARE FORECAST FOR SE
PORTIONS...WHICH WILL BE FARTHEST FROM THE BEST LARGE SCALE FORCING.
LOWS WILL RANGE FROM THE LOW/MID 50S N (WHICH WILL OCCUR THIS
EVENING AS TEMPERATURES RISE LATE)...TO THE LOW/MID 60S S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE THERMODYNAMIC PROFILE BECOMES INCREASINGLY MOIST THROUGH
WEDNESDAY WITH DEEP LAYER SATURATION. 850MB MOISTURE TRANSPORT
VALUES PER GEFS/SREF REACH AROUND 5 ST DEV ACROSS THE WRN PORTION OF
THE AREA ESPECIALLY INTO WEDNESDAY/WEDNESDAY EVENING. SEVERAL INCHES
OF RAIN ARE LIKELY THROUGH WEDNESDAY NIGHT WITH PERIODS OF +SHRA AND
EMBEDDED TSTMS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS
OF THE I-95 CORRIDOR AND EASTERN VA PIEDMONT. THE FLOOD HEADLINE IS
FLASH FLOOD...BUT ANY FLOODING WILL LIKELY BE A COMBINATION OF
FLASHY AND SLOW RISE FLOODING. MUCH OF THE LOCAL AREA IS IN A SLIGHT
RISK FOR SEVERE WX WEDNESDAY. HOWEVER...THE BIGGER THREAT MAY BECOME
HEAVY RAIN/FLOODING...ESPECIALLY AS THE PROFILE BECOMES INCREASINGLY
MOIST ADIABATIC.
DRIER AIR ATTEMPTS TO MOVE IN FROM THE WEST THURSDAY. HOWEVER...THE
FRONT WILL BE SLOW TO CLEAR THE COAST...SO PERIODS OF RAIN COULD
CONTINUE ALONG THE COAST...ESPECIALLY EARLY ALONG WITH A CHC OF
THUNDER. DRIER CONDITIONS EVENTUALLY PREVAIL BY FRIDAY WITH ONLY A
SLIGHT CHC POP FOR SE PORTIONS.
HIGHS WILL MAINLY BE IN THE MID/UPPER 70S WEDNESDAY AND
THURSDAY...WITH LOW/MID 70S FRIDAY. LOWS SHOULD BE IN THE 60S
WEDNESDAY NIGHT...WITH UPPER 40S/50S THURSDAY NIGHT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WILL MAINTAIN A DRY FCST IN THE EXTENDED PERIOD. DEEPER MOIST ALNG A
COLD FRONT WILL BE WELL OFF THE CST FRI NGT INTO SAT MORNG...AS A
WEAK TROF IN THE MID LVLS SWINGS FM THE OH VLY INTO THE MID ATLC
REGION HELPING TO NUDGE THE FRONT FARTHER E. SO...WILL ONLY HAVE A
SLGT CHC POP OVR CSTL NE NC DURING THIS PERIOD. OTHERWISE...WEAK HI
PRES WILL BLD INTO/ACRS THE AREA SAT INTO SAT EVENG. A WEAK COLD
FRONT IN WNW FLO WILL DROP ACRS THE REGION LATE SAT NGT THRU
SUN...PRODUCING JUST SOME CLOUDS. HI PRES WILL BLD DOWN INTO THE
AREA FOR SUN NGT INTO TUE...FOLLOWED BY A WEAK WARM FRONT TRYING TO
LIFT NNE INTO THE AREA LATE IN THE DAY. MIN TEMPS WILL RANGE FM THE
MID 40S TO LWR 50S SAT MORNG...UPR 40S TO MID 50S SUN MORNG...MID
40S TO LWR 50S MON MORNG...AND IN THE UPR 40S TO MID 50S TUE MORNG.
MAX TEMPS WILL GENERALLY RANGE FM THE MID 60S TO MID 70S THRU THE
PERIOD.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A FAIRLY SOLID AND UNIFORM STRATUS DECK OF 500-1000 FT AGL IS
ACCOMPANIED BY -RADZ AND FOG TODAY. AS THE EVENING PROGRESSES INTO
THE OVERNIGHT HOURS...SHOWERS WILL BECOME FOCUSED OVER AREAS WEST OF
INTERSTATE 95. ISOLATED THUNDERSTORMS ARE POSSIBLE THE REST OF TODAY
AND TONIGHT BUT ARE NOT EXPECTED TO BE SEVERE. A WARM FRONT WILL
SLOWLY LIFT NORTH OF KRIC BY 30/1200Z. THIS WILL HELP TO BREAK UP
THE LOW STRATUS WED MORNING AND ENHANCE THUNDERSTORM POTENTIAL
DURING THE AFTN. IF ENOUGH SUNSHINE PEEKS THROUGH WED MORNING/EARLY
AFTN...THEN THE CHANCES FOR SEVERE WEATHER INCREASES. IF SEVERE
THUNDERSTORMS DEVELOP...THE MAIN IMPACTS TO AIRFIELD OPERATIONS WILL
BE HEAVY RAIN/STRONG GUSTY WINDS/LARGE HAIL/ISOLATED TORNADOES WITH
PERIODS OF LIFR-IFR CONDITIONS POSSIBLE UNDER THE STRONGEST STORM
CORES. IT IS TOO SOON TO PINPOINT THE EXACT TIMING OF THUNDERSTORMS
AT AREA TAF SITES...SO WILL LIKELY MAKE ADJUSTMENTS AS CONDITIONS
UNFOLD WED MORNING/AFTN. RAINFALL IN GENERAL IS NOT EXPECTED TO MOVE
OUT OF THE MID ATLANTIC REGION UNTIL THU EVENING DUE TO A COLD FRONT
SLOWLY CROSSING THE AREA LATE WED NIGHT INTO THU. CIGS/VISIBILITIES
SHOULD GRADUALLY IMPROVE FROM WEST TO EAST ON THU BEHIND THE COLD
FRONTAL PASSAGE.
&&
.MARINE...
AN EXTENDED PERIOD OF SCA WINDS/WAVES/SEAS WILL CONTINUE ACROSS
THE MARINE AREA THROUGH WED NIGHT. THIS ALL DUE TO THE INCREASING
PRESSURE GRADIENT BETWEEN THE HIGH PRESSURE OFF THE NORTHEAST
COAST AND LOW PRESSURE LIFTING NE INVOF GREAT LAKES REGION. STRONG
EAST WINDS THIS EVENG...WILL BECOME SOUTHEAST TNGT AND WED...THEN
BECOME SOUTH LATER WED AND WED NGT...AS A COLD FRONT APPROACHES FM
THE WEST. WAVES OVER THE CHES BAY WILL AVERAGE BETWEEN 3-5 FT WITH
SEAS RANGING BETWEEN 5-9 FT. A COLD FRONT WILL CROSS THE MARINE
AREA THU AFTN INTO THU NGT. CALMER/BELOW SCA CONDITIONS THEN EXPECTED
THU NGT THRU SUN.
&&
.HYDROLOGY...
HEAVY RAINFALL TONIGHT INTO WEDNESDAY ACROSS THE HEADWATERS AND
LOCAL AREA WILL LIKELY PRODUCE SIGNIFICANT RISES IN RIVER LEVELS
LATER WEDNESDAY THROUGH FRIDAY.
&&
.TIDES/COASTAL FLOODING...
ADDED NRN NECK/PORTIONS OF MIDDLE PENINSULA TO THE COASTAL FLOOD
ADVISORY LATE TONIGHT/EARLY WED AM. CURRENT TIDAL ANOMALIES ARE
ALREADY RUNNING MORE THAN 1 FT AT LEWISETTA AND EXPECT TO REACH
MINOR FLOODING THRESHOLDS WITH THE HIGH TIDE CYCLE LATE
TONIGHT/EARLY WED.
PERSISTENT ONSHORE FLOW PROGGED TO SLOWLY BUILD TIDES TO BETWEEN
1.0 TO 1.5 FEET ABOVE NORMAL BY LATE TONIGHT/ EARLY WED MORNING
HIGH TIDE CYCLE. THIS PUTS MOST AREAS WITHIN 0.5 FT OF MINOR
FLOODING THRESHOLDS. THE AREA OF CONCERN IS ACROSS THE LWR MD ERN
SHORE (CAMBRIDGE / OCEAN CITY / BISHOPS HEAD) WHERE MINOR FLOODING
LEVELS WILL LIKELY BE REACHED DURING WED MORNINGS HIGH TIDE CYCLE.
COASTAL FLOOD ADVSRY REMAINS IN EFFECT FOR THOSE AREAS.
POSSIBILITY EXISTS FOR MODERATE COASTAL FLOODING WED NIGHT OVER
THE UPPER BAY PARTICULARLY AT BISHOPS HEAD AND CAMBRIDGE. WILL
CONTINUE TO MONITOR AND AWAIT NEW GUIDANCE THIS AFTN.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 1 AM EDT
WEDNESDAY FOR MDZ024-025.
COASTAL FLOOD ADVISORY FROM 1 AM TO 8 AM EDT WEDNESDAY FOR
MDZ021>023.
NC...NONE.
VA...FLASH FLOOD WATCH FROM 8 PM EDT THIS EVENING THROUGH LATE
WEDNESDAY NIGHT FOR VAZ048-049-060>071-079-080.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 7 AM EDT
WEDNESDAY FOR VAZ075>078-085-086.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT THURSDAY FOR ANZ630>638.
&&
SYNOPSIS...AJZ/MAS
NEAR TERM...AJZ
SHORT TERM...AJZ/MAS
LONG TERM...TMG
AVIATION...BMD
MARINE...TMG
HYDROLOGY...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 29, 2:41 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 241 PM EDT TUE APR 29 2014 MDZ021>023-301845- DORCHESTER-WICOMICO-SOMERSET- 241 PM EDT TUE APR 29 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND POSSIBLE THUNDERSTORMS LATE TONIGHT MAY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND POSSIBLE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ099-100-301845- ACCOMACK-NORTHAMPTON VA- 241 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND POSSIBLE THUNDERSTORMS LATE TONIGHT MAY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND POSSIBLE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-301845- INLAND WORCESTER-MARYLAND BEACHES- 241 PM EDT TUE APR 29 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND POSSIBLE THUNDERSTORMS LATE TONIGHT MAY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND POSSIBLE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WILL LIKELY RESULT IN HEAVY RAINFALL IN MANY LOCATIONS. THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ016-017-102-VAZ072>074-081>084-087>098-301845- CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-KING WILLIAM- KING AND QUEEN-ESSEX-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH- 241 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>015-030>032-301845- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS- 241 PM EDT TUE APR 29 2014 ...TORNADO WATCH 117 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND INTERIOR NORTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>071-079-080-301845- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE- 241 PM EDT TUE APR 29 2014 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ075>078-085-086-301845- WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-MIDDLESEX-MATHEWS- 241 PM EDT TUE APR 29 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. THUNDERSTORMS MAY ALSO PRODUCE STRONG WIND GUSTS AND LARGE HAIL WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 3:38 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 338 PM EDT TUE APR 29 2014 VAZ067>070-292015- AMELIA-CHESTERFIELD-NOTTOWAY-POWHATAN- 338 PM EDT TUE APR 29 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA...CHESTERFIELD... POWHATAN AND NOTTOWAY COUNTIES THROUGH 415 PM EDT... AT 337 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FERGUSONVILLE...OR ABOUT OVER CREWE...MOVING NORTHEAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR AMELIA COURTHOUSE AT 345 PM EDT...SCOTTS FORK...AND...WINTERHAM AT 350 PM EDT...CHULA AT 355 PM EDT...MOSELEY...AND...PILKINTON AT 405 PM EDT...HOLLY HILLS AT 410 PM EDT. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. LAT...LON 3761 7785 3748 7754 3712 7803 3719 7818 LBROWN
Special weather statement, Apr 29, 3:55 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
355 PM EDT TUE APR 29 2014
VAZ080-081-087-088-292045-
DINWIDDIE-GREENSVILLE-PRINCE GEORGE-SUSSEX-
355 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS DINWIDDIE...GREENSVILLE...
CITY OF PETERSBURG...PRINCE GEORGE AND SUSSEX COUNTIES THROUGH 445 PM
EDT...
AT 355 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FIELDS CROSSROADS...OR ABOUT OVER PURDY...MOVING NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR HUSKE AT 405 PM EDT...STONY
CREEK AT 410 PM EDT...CARSON AT 420 PM EDT...TEMPLETON...AND...REAMS
AT 430 PM EDT...PRINCE GEORGE GOLF...AND...DISPUTANTA AT 440 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3721 7737 3706 7709 3675 7757 3681 7766
3687 7766
SCALORASpecial weather statement, Apr 29, 4:08 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
408 PM EDT TUE APR 29 2014
VAZ063-068-070-071-292100-
AMELIA-CHESTERFIELD-HANOVER-HENRICO-
408 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS AMELIA...CHESTERFIELD...
HANOVER...HENRICO AND CITY OF RICHMOND COUNTIES THROUGH 500 PM EDT...
AT 408 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOSELEY...MOVING NORTHEAST AT 35 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR MIDLOTHIAN AT 420 PM EDT...BON
AIR AT 425 PM EDT...UNIVERSITY OF RICHMOND AT 430 PM EDT...DOWNTOWN
RICHMOND AT 435 PM EDT...LAKESIDE AT 440 PM EDT...CHAMBERLAYNE AT 445
PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3742 7786 3742 7782 3748 7777 3758 7762
3763 7765 3784 7743 3780 7740 3778 7740
3778 7737 3780 7736 3779 7734 3759 7717
3755 7723 3750 7719 3721 7785 3735 7793
SCALORASpecial weather statement, Apr 29, 4:56 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT TUE APR 29 2014
VAZ070-071-080>083-089-090-292145-
CHARLES CITY-CHESTERFIELD-DINWIDDIE-HENRICO-JAMES CITY-NEW
KENT-PRINCE GEORGE-SURRY-
456 PM EDT TUE APR 29 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS CHESTERFIELD...
HENRICO...CITY OF COLONIAL HEIGHTS...CHARLES CITY...NEW KENT...CITY
OF HOPEWELL...DINWIDDIE...CITY OF PETERSBURG...PRINCE GEORGE...SURRY
AND JAMES CITY COUNTIES THROUGH 545 PM EDT...
AT 456 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM RICHARD BLAND
COLLEGE TO BURROWSVILLE...OR ALONG A LINE EXTENDING FROM PETERSBURG
TO 8 MILES NORTHEAST OF DISPUTANTA...MOVING NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR TAYLORS CORNER AROUND 505 PM
EDT...
HOPEWELL AROUND 510 PM EDT...
JORDANS POINT AROUND 515 PM EDT...
RUSTIC AROUND 520 PM EDT...
WAYSIDE AROUND 525 PM EDT...
WAYSIDE AROUND 530 PM EDT...
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3748 7728 3745 7684 3743 7690 3739 7689
3735 7692 3737 7688 3735 7687 3724 7697
3723 7701 3721 7701 3714 7712 3712 7739
3717 7740 3716 7742 3719 7745
SCALORASpecial weather statement, Apr 29, 5:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 PM EDT TUE APR 29 2014
VAZ063-064-072>077-083-292230-
CAROLINE-ESSEX-HANOVER-KING AND QUEEN-KING WILLIAM-NEW
KENT-NORTHUMBERLAND-RICHMOND-WESTMORELAND-
526 PM EDT TUE APR 29 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS HANOVER...WESTMORELAND...
ESSEX...RICHMOND...KING AND QUEEN...KING WILLIAM...NEW KENT...
NORTHUMBERLAND AND CAROLINE COUNTIES THROUGH 630 PM EDT...
AT 524 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER MANQUIN...OR ABOUT 8 MILES WEST OF KING
WILLIAM...MOVING NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR RUMFORD AT 530 PM EDT...AYLETT
AT 535 PM EDT...SAINT STEPHENS CHURCH AT 540 PM EDT...BISCOE AT 545
PM EDT...MILLERS TAVERN AT 550 PM EDT...DUNBROOKE AT 555 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH CAN CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3818 7687 3818 7686 3817 7684 3818 7679
3794 7645 3752 7710 3773 7733 3820 7690
JFOSTERSpecial weather statement, Apr 29, 5:43 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
543 PM EDT TUE APR 29 2014
VAZ072-073-082>085-090-292230-
CHARLES CITY-GLOUCESTER-JAMES CITY-KING AND QUEEN-KING
WILLIAM-MIDDLESEX-NEW KENT-
543 PM EDT TUE APR 29 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CHARLES CITY...KING AND
QUEEN...KING WILLIAM...NEW KENT...MIDDLESEX...JAMES CITY AND
GLOUCESTER COUNTIES THROUGH 630 PM EDT...
AT 543 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PROVIDENCE FORGE...OR ABOUT 6 MILES SOUTH OF NEW KENT...MOVING
NORTHEAST AT 30 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR SLATERVILLE AT 550 PM EDT...
ELTHAM AT 600 PM EDT...ROMANCOKE AT 605 PM EDT...LITTLE PLYMOUTH AT
615 PM EDT...MASCOT AT 620 PM EDT...VELMA AT 625 PM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3779 7685 3759 7652 3725 7693 3726 7698
3731 7701 3728 7704 3730 7708 3731 7709
3731 7711 3734 7723
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:34 PM EDT | Special Weather Statement | AKQ | Northampton | 26 min |
| Apr 28, 8:51 PM EDT | Areal Flood Advisory | AKQ | Northampton | 24 days |
| Apr 28, 9:15 PM EDT | Special Weather Statement | AKQ | Hertford | 45 min |
| Apr 28, 9:20 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Hertford, Northampton | 40 min |
| Apr 28, 9:40 PM EDT | Areal Flood Advisory | AKQ | Hertford, Northampton | 110 min |
| Apr 28, 10:08 PM EDT | Special Weather Statement | AKQ | Hertford | 52 min |
| Apr 28, 10:42 PM EDT | Areal Flood Advisory | AKQ | Bertie, Chowan, Gates, Hertford, Northampton, Perquimans | 3 hr |
| Apr 28, 11:16 PM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck, Pasquotank, Perquimans | 59 min |
| Apr 29, 12:17 AM EDT | Special Weather Statement | AKQ | Currituck | 43 min |
| Apr 29, 7:09 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Hertford | 51 min |
| Apr 29, 7:54 PM EDT | Special Weather Statement | AKQ | Gates | 51 min |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.